MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER; TEMPERATURE SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER; TEMPERATURE SENSING FOLEY CATHETER
Model Number 119418
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that two (from 909118 and from a319416a) temp sensing foley catheter was leaking on bed in intensive care unit.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "bad fit with connector".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿your doctor has prescribed a foley catheter and closed system drainage bag as part of your treatment.As with any prescribed medical item, whether it be drugs, exercise, food or whatever, certain instructions must be followed very carefully so that everything works the way it should.The nursing staff know what they must do to care for you and your foley catheter and drainage bag.This pamphlet has been provided to let you know the care you must also take.First, so that you know something more about the catheter and drainage bag, this illustration shows approximately how these items are located in your body and on the bed.The catheter, which is inserted into your bladder, is connected with a length of tubing to the drainage bag.This makes what is called a ¿closed system.¿ this closed system is important.If you notice leaks or pinches in the tubing or if the catheter and drainage tubing accidentally become disconnected notify your nurse at once so that she/he can take the necessary precautions.Do not let the bag or draw-off outlet tube touch the floor at any time.A.Report any leaks or pinches in the tubing.B.The closed system must stay closed.C.Notify your nurse if bag becomes full.D.Do not let bag or draw-off outlet tube touch the floor because there are no pumps or suction devices connected to the closed system, proper urine flow from your bladder into the drainage bag depends on gravity.The ¿downhill¿ position must be maintained at all times: that is, if you move about in bed, or get out of bed to move to a chair or walk about, you must be sure, that the drainage bag stays at a level below your bladder when you are standing or walking.The nursing staff will periodically drain the contents of the bag.Do not empty the drainage bag yourself.A special technique must be followed.Each day the outside of the catheter and tubing and your skin around the catheter should be cleansed.The cleansing technique is very important in preventing problems during catheterization.Only qualified medical personnel may insert a catheter, which is a medical device available through prescription.Remember: 1.Don't disconnect, pull on, or twist your catheter or the drainage bag tubing.2.If you notice leaks in the system, notify your nurse immediately.3.Keep the drainage bag below the level of your bladder at all times.Do not place the drainage bag on its side - always keep the bag in an upright position.4.Do not empty the drainage bag yourself.Notify your nurse if the bag becomes full.(procedures may be different for home health patients.)¿ h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that the temperature sensing foley catheter was leaking on the bed in intensive care unit.

Brand Name
BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
TEMPERATURE SENSING FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12568280
Report Number1018233-2021-06157
Device Sequence Number14520607
Product Code EZC
UDI-Device Identifier00801741076954
UDI-Public(01)00801741076954
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number119418
Device Catalogue Number119418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer10/31/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown